Alert archive / Oregon / High Wind Warnings in 2005
High Wind Warning 11, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Dec 24, 2005, 11:19 PM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 10 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 24, 2005, 11:19 PM PST (07:19 UTC)
- Expired
- Dec 25, 2005, 9:05 AM PST
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 11:45 PM PST | NON-TSTM WND GST 65 | N Langlois, OR | SPOTTER REPORTED AT 1145 PM PST. |
| Dec 24, 11:52 PM PST | NON-TSTM WND GST 68 | 1 W Bandon, OR | AT 1152 PM PST. |
| Dec 25, 1:05 AM PST | NON-TSTM WND GST 50 | 3 Sse Coos Bay, OR | REALLY STRONG WINDS. |
| Dec 25, 1:35 AM PST | NON-TSTM WND GST 35 | 8 Nne Coos Bay, OR | STEADY WIND WITH GUSTS IN HIGH 50S. REALLY BAD STORM HAVE NOT SEEN ONE THIS BAD IN WHILE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 7.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 250719 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1119 PM PST SAT DEC 24 2005 ORZ021-022-251200- /O.NEW.KMFR.HW.W.0011.051225T0719Z-051225T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1119 PM PST SAT DEC 24 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE SOUTH OREGON COAST. ALONG THE BEACHES AND HEADLANDS...SOUTH WINDS OF 25 TO 45 MPH WITH GUSTS BETWEEN 60 AND 70 MPH CAN BE EXPECTED THROUGH 4 AM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THIS STRONG CAN CAUSE DAMAGE TO TREES AND STRUCTURES. IT WILL ALSO MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ081-251530- /O.CON.KMFR.WI.Y.0008.000000T0000Z-051225T2000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1119 PM PST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY FOR THE SHASTA VALLEY. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE OCCURRING IN THE SHASTA VALLEY. WINDS WILL DECREASE TO 10 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY AFTERNOON. THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS76 KMFR 251212 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 412 AM PST SUN DEC 25 2005 ORZ021-022-252015- /O.EXT.KMFR.HW.W.0011.000000T0000Z-051226T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 412 AM PST SUN DEC 25 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. ALONG THE BEACHES AND HEADLANDS OF SOUTHERN OREGON...SOUTH WINDS OF 25 TO 45 MPH WITH GUSTS BETWEEN 60 AND 70 MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THIS STRONG CAN CAUSE DAMAGE TO TREES AND STRUCTURES. IT WILL ALSO MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ081-252015- /O.EXT.KMFR.WI.Y.0008.000000T0000Z-051226T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 412 AM PST SUN DEC 25 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY FOR CENTRAL SISKIYOU COUNTY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH TO SOUTHEAST WINDS IN THE SHASTA VALLEY WILL BE 15 TO 30 MPH THIS MORNING THEN BECOME 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL BE STRONGEST NEAR WEED. THIS STRONG WIND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
000 WWUS76 KMFR 251705 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 905 AM PST SUN DEC 25 2005 ...WINDS HAVE DECREASED THIS MORNING AND ARE NOT EXPECTED TO PICK UP AGAIN UNTIL LATER TODAY WITH THE APPROACH OF THE NEXT FRONT... ORZ021-022-251815- /O.CAN.KMFR.HW.W.0011.000000T0000Z-051226T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 905 AM PST SUN DEC 25 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. $$ CAZ081-251815- /O.CAN.KMFR.WI.Y.0008.000000T0000Z-051226T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 905 AM PST SUN DEC 25 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ MUNDELL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 24, 8:30 PM PST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 24, 8:30 PM PST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 PM PST SAT DEC 24 2005
.DISCUSSION...AREAS OF FOG PERSIST IN THE ROGUE VALLEY DESPITE 00Z
KMFR SOUNDING SHOWING 28 KTS OF WIND AT 2000 FEET MSL...JUST 700
FEET ABOVE VALLEY FLOOR. EXPECT FOG TO THIN AS FRONT MOVES THROUGH
TONIGHT. NEXT ORGANIZED SYSTEM TO MOVE ONSHORE TOMORROW AFTERNOON.
CURRENT FORECAST PAINTS A BROAD BRUSH OF HIGH POPS THROUGH ALL OF
CHRISTMAS DAY. MIGHT WANT TO REDUCE POPS A BIT DURING EARLY HALF OF
CHRISTMAS DAY TO BETTER EMPHASIZE THE BEST CHANCES FOR PCPN AND
BETTER DEPICT THE NEXT SYSTEM MOVING ONSHORE.
&&
.AVIATION...AREAS OF IFR IN ROGUE VALLEY DUE TO FOG MAINLY FROM
MEDFORD
TO GRANTS PASS. IFR CONDITIONS WITH WIDESPREAD MOUNTAIN OBSCURATION
DEVELOP
TONIGHT IN NORTHERN CALIFORNIA AS SYSTEM COMES ONSHORE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
CA...WINTER STORM WATCH SUNDAY EVENING THROUGH MONDAY MORNING
CAZ080-082-083.
WIND ADVISORY SHASTA VALLEY SATURDAY NIGHT THROUGH SUNDAY
MORNING.
SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60
NM.
&&
SARGE
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 24, 7:00 AM PST, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 700 AM PST SAT DEC 24 2005 CAZ081-251400- CENTRAL SISKIYOU COUNTY- 700 AM PST SAT DEC 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 12 NOON MONDAY. SEE PDXNPWMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND ADVISORY ENDS AT 12 NOON SUNDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. CAZ084-085-ORZ027>031-251400- MODOC COUNTY-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-CENTRAL AND EASTERN LAKE COUNTY-KLAMATH BASIN-MODOC COUNTY-NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-SOUTH CENTRAL OREGON CASCADES- 700 AM PST SAT DEC 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SIGNIFICANT SNOW IS EXPECTED IN AREAS OF SOUTHEAST OREGON AND NORTHEAST CALIFORNIA SUNDAY THROUGH MONDAY. SEE PDXSPSMFR FOR FURTHER INFORMATION. OTHERWISE NO SIGNIFICANT WEATHER IS EXPECTED. CAZ080-082-083-251400- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 700 AM PST SAT DEC 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINTER STORM WATCH FOR SUNDAY EVENING THROUGH MONDAY MORNING ABOVE 4500 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION. OTHERWISE NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. ORZ027>031-251400- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 700 AM PST SAT DEC 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SIGNIFICANT SNOW EXPECTED IN AREAS OF SOUTHERN OREGON. SEE PDXSPSMFR FOR FURTHER INFORMATION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORZ024-026-251400- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 700 AM PST SAT DEC 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON .DAY ONE...TODAY A RIVER STATEMENT FOR SELECT SOUTHWEST OREGON RIVERS. SEE PDXFLSMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PZZ370-373-376-251400- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- 700 AM PST SAT DEC 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE FORCE WINDS EXPECTED TUESDAY AND WEDNESDAY. SEE PDXCWFMFR FOR FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. PZZ350-353-356-251400- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 700 AM PST SAT DEC 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE FORCE WINDS EXPECTED WEDNESDAY. SEE PDXCWFMFR FOR FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. GERIG
In the hours before
Local storm report, Dec 24, 8:34 PM PST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
834 PM PST SAT DEC 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 1 SE BROOKINGS 42.05N 124.28W
12/24/2005 51 MPH CURRY OR TRAINED SPOTTER
ACCOMPANIED BY HEAVY RAIN.
&&
DWLocal storm report, Dec 24, 10:00 PM PST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1000 PM PST SAT DEC 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM NON-TSTM WND DMG 1 W BANDON 43.11N 124.43W
12/24/2005 COOS OR TRAINED SPOTTER
WIND GUST OF 53 MPH AT 950 PM PST
&&
SARGEANTLocal storm report, Dec 24, 11:16 PM PST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1116 PM PST SAT DEC 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM NON-TSTM WND DMG 2 SSE COOS BAY 43.36N 124.21W
12/24/2005 COOS OR TRAINED SPOTTER
REPORTED WIND GUST OF 61 MPH AT 1052 PM. ALSO GUST OF 55
MPH AT 1005 PM.
&&
GERIGThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:29 AM PST | Snow Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 27 hr |
| Dec 25, 10:05 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 12 hr |
| Dec 25, 1:35 PM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 15 hr |
Nearby
High Wind Warnings in Oregon, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.